Alert archive / New York / Ice Storm Warnings in 2012
Ice Storm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this ice storm warning at Jan 12, 2012, 11:53 AM EST for Franklin County, St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 11:53 AM EST (16:53 UTC)
- Expired
- Jan 12, 2012, 3:20 PM EST
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS41 KBTV 121653 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1153 AM EST THU JAN 12 2012 NYZ026-027-087-130000- /O.UPG.KBTV.WW.Y.0001.000000T0000Z-120113T0000Z/ /O.NEW.KBTV.IS.W.0001.120112T1653Z-120113T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 1153 AM EST THU JAN 12 2012 ...ICE STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...THE SAINT LAWRENCE VALLEY OF NEW YORK. * HAZARD TYPES...MODERATE ICE ACCUMULATION. * ACCUMULATIONS...UP TO ONE HALF OF AN INCH OF ICE...ALONG WITH SNOW ACCUMULATION OF UP TO 1 INCH. * TIMING...LIGHT TO MODERATE FREEZING RAIN WILL CONTINUE ACROSS THE VALLEY THROUGH THIS AFTERNOON...BEFORE TRANSITIONING TO DRIZZLE OR FREEZING DRIZZLE THIS EVENING. * IMPACTS...SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR NEARLY IMPOSSIBLE. IN ADDITION...THE WEIGHT OF ICE ON POWER LINES AND TREE BRANCHES MAY LEAD TO POWER OUTAGES. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-030-031-034-035-VTZ001>012-016>019-130000- /O.CON.KBTV.WW.Y.0001.000000T0000Z-120113T0000Z/ EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1153 AM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 7 PM EST THIS EVENING. * LOCATIONS...THE ENTIRE NORTH COUNTRY EXCEPT THE SAINT LAWRENCE VALLEY. * HAZARD TYPES...SNOW AND MIXED PRECIPITATION. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES...ALONG WITH AROUND A TRACE OF ICE. * TIMING...SNOW WITH POCKETS OF SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE NORTH COUNTRY THIS AFTERNOON...AND END AS DRIZZLE OR FREEZING DRIZZLE BY THIS EVENING. * IMPACTS...MIXED PRECIPITATION WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029-130000- /O.CON.KBTV.WW.Y.0001.000000T0000Z-120113T0000Z/ SOUTHEASTERN ST. LAWRENCE- INCLUDING THE CITY OF...STAR LAKE 1153 AM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 7 PM EST THIS EVENING. * LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY. * HAZARD TYPES...SNOW AND MIXED PRECIPITATION. * ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH UP TO A QUARTER OF AN INCH OF ICE. * TIMING...A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...AND END AS DRIZZLE OR FREEZING DRIZZLE BY THIS EVENING. * IMPACTS...MIXED PRECIPITATION WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ LAHIFF
1 follow-up statement
124 WWUS41 KBTV 122020 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 320 PM EST THU JAN 12 2012 NYZ026-027-087-122130- /O.CAN.KBTV.IS.W.0001.000000T0000Z-120113T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 320 PM EST THU JAN 12 2012 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE ICE STORM WARNING FOR THE SAINT LAWRENCE VALLEY OF NEW YORK. FREEZING RAIN HAS CHANGED OVER TO SNOW ACROSS THE WARNING AREA...AND SNOW WILL TAPER OFF THIS EVENING. AN ADDITIONAL DUSTING TO AN INCH OF SNOW CAN BE EXPECTED THROUGH THIS AFTERNOON...BUT NO ADDITIONAL ICE ACCUMULATION IS EXPECTED. $$ NYZ028>031-034-035-VTZ001>012-016>019-122130- /O.CAN.KBTV.WW.Y.0001.000000T0000Z-120113T0000Z/ EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 320 PM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR ENTIRE NORTH COUNTRY. LIGHT TO LOCALLY MODERATE SNOW WILL CONTINUE ACROSS THE REGION THIS AFTERNOON...BUT WILL TAPER OFF BY LATER THIS EVENING WITH ADDITIONAL ACCUMULATIONS OF ONLY A DUSTING TO AN INCH EXPECTED. $$ LAHIFF
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this ice storm warning went out at Jan 12, 10:20 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 12, 10:20 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1020 AM EST THU JAN 12 2012
.SYNOPSIS...
LOW PRESSURE OVER THE MID ATLANTIC STATES WILL LIFT NORTHEASTWARD
BRINGING SNOW AND MIXED WINTRY PRECIPITATION TO THE NORTH COUNTRY
TODAY. AS THIS FIRST LOW PRESSURE SYSTEM DEPARTS TONIGHT...SKIES
WILL REMAIN CLOUDY WITH INTERMITTENT LIGHT FREEZING DRIZZLE OR SLEET
POSSIBLE. A SECOND UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE
COLD FRONT WILL SWING ACROSS NEW YORK AND NEW ENGLAND FROM WEST TO
EAST ON FRIDAY...BRINGING MORE PRECIPITATION TO THE REGION. MUCH
COLDER AIR WILL ARRIVE OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1019 AM EST THURSDAY...GOING FORECAST IN FAIRLY GODO SHAPE
WITH ONYL A FEW MINOR CHANGES TO TEMPS AND PTYPE TO ACCOUNT FOR
CURRENT SURFACE OBS AND SPOTTER REPORTS. MOST OF THE AREA
EXPERIENCING SNOW THIS MORNING...WITH A MIX OF SNOW/SLEET/FZRA
ACROSS THE SAINT LAWRENCE VALLEY. RADAR RETURNS ACROSS VT HAVE
BEEN FAIRLY LIGHT THIS MORNING...BUT A SECONDARY SLUG OF MOISTURE
IS ABOUT TO PUSH NORTHWARD INTO THE AREA. BUMPED DOWN SNOW TOTALS
A BIT THIS MORNING FOR VT BECAUSE OF THIS...BUT THIS AFTERNOONS
ACCUMS STILL LOOK GOOD.
SHORTWAVE LIFTING NORTHEAST FROM THE MID ATLANTIC REGION. THIS
FEATURE ALONG WITH ITS ASSOCIATED SURFACE LOW WILL MOVE ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON REACHING THE GULF OF MAINE BY
THIS EVENING. SNOW ASSOCIATED WITH WARM AIR ADVECTION HAS
OVERSPREAD MUCH OF FORECAST AREA...AND WILL REACH THE
INTERNATIONAL BORDER BY 14Z. DEEP LAYER EAST-SOUTHEAST FLOW
STRENGTHENING THIS MORNING...ALLOWING FOR GOOD INFLUX OF MOISTURE.
STILL LOOKING FOR ABOUT A 6 HOUR PERIOD OF STEADY LIGHT TO
OCCASIONALLY MODERATE SNOW THIS MORNING. AS BEST FRONTOGENESIS
LIFTS NORTH OF THE AREA...PRECIPITATION WILL LIGHTEN THIS
AFTERNOON AND AS ATMOSPHERE WARMS A BIT...PRECIPITATION TYPE WILL
BECOME MIXED. THIS MIXING ALREADY OCCURRING IN THE SAINT LAWRENCE
VALLEY AND SOUTHWESTERN ADIRONDACKS. THIS DUE TO MID LEVEL WARMING
AHEAD OF PRIMARY LOW OVER THE GREAT LAKES REGION. SNOW AMOUNTS
ACROSS THE REGION WILL BE HIGHLY VARIABLE...RANGING ANYWHERE FROM
2 TO 7 INCHES...WITH HIGHEST AMOUNTS ON EASTERN SLOPES OF SOUTHERN
GREEN MOUNTAINS AND ALONG THE EASTERN SLOPES OF ADIRONDACKS. SOME
SHADOWING EXPECTED WEST OF THE GREENS...SO QPF AND SNOWFALL
AMOUNTS LIGHTER IN THESE AREAS...AS WELL AS IN CHAMPLAIN VALLEY.
ICE ACCUMULATION OF UP TO A QUARTER INCH IS POSSIBLE IN PORTIONS
OF THE SAINT LAWRENCE VALLEY AND SOUTHWESTERN ADIRONDACKS. MAX
TEMPS WILL RANGE FROM THE UPPER 20S TO THE MID 30S. STRONG WINDS
EXPECTED OVER THE MOUNTAIN SUMMITS TODAY...AND WIND GUSTS OF 40-50
MPH ARE POSSIBLE ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS...MAINLY THE SOUTHERN GREENS WHERE WIND ADVISORY IN
EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 500 AM EST THURSDAY...MID LEVEL DRY SLOT OVER REGION FOR MUCH
OF TONIGHT AS COASTAL LOW DEPARTS AND PARENT LOW APPROACHES FROM THE
GREAT LAKES. PLENTY OF MOISTURE REMAINS IN THE LOW LEVELS
HOWEVER...BUT FORCING IS WEAK. WITH VERTICAL TEMPERATURE PROFILE
MARGINAL...EXPECT A LIGHT WINTRY MIX AT TIMES...MAINLY IN FORM OF
FREEZING DRIZZLE OR DRIZZLE. LITTLE ACCUMULATION OF SNOW OR ICE
EXPECTED TONIGHT. TEMPERATURES WILL HOLD FAIRLY STEADY...WITH LOWS
IN THE MID 20S TO AROUND 30.
ANOTHER ROUND OF MORE SIGNIFICANT PRECIPITATION EXPECTED VERY LATE
TONIGHT AND MAINLY DURING THE DAY ON FRIDAY AS VERTICALLY STACKED
LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS THE REGION. STRONG
DYNAMIC SUPPORT AS A POTENT VORT MAX AND UPPER LOW MOVE ACROSS THE
REGION. THIS COMBINED WITH DEEP MOISTURE...STEEPENING LAPSE RATES
AND STRONG UPWARD VERTICAL MOTION WILL LEAD TO WIDESPREAD
PRECIPITATION...WHICH WILL BE CONVECTIVE IN NATURE AND POSSIBLY
MODERATE TO HEAVY AT TIMES. HIGHER QPF DURING FRIDAY IS EXPECTED
OVER THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS.
PRECIPITATION TYPE WILL BE IN QUESTION...ESPECIALLY FRIDAY MORNING
AS BOUNDARY LAYER TEMPS RATHER MILD. BUT WITH RAPID COOLING ALOFT
DURING THE DAY...LOOK FOR RAIN OR MIXED PRECIPITATION TO CHANGE
OVER TO SNOW. ANOTHER ADVISORY TYPE EVENT ANTICIPATED FOR MUCH OF
THE FORECAST AREA...ESPECIALLY OVER NORTHERN NEW YORK. MAX TEMPS
WILL BE IN THE MID 30S TO AROUND 40 DURING THE MORNING...COOLING
DURING THE AFTERNOON.
INCREASING WESTERLY FLOW FRIDAY AFTERNOON WILL BECOME MORE
WEST-NORTHWEST FRIDAY NIGHT AND SUPPORT UPSLOPE SNOW. LOCALLY
SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG THE WESTERN SLOPES OF
THE NORTHERN GREEN MOUNTAINS AND THE NORTHERN ADIRONDACKS. THIS
OROGRAPHIC SNOW SHOULD CONTINUE INTO SATURDAY MORNING...WITH
CLEARING DURING THE AFTERNOON AS DRIER AIR MOVES IN. MIN TEMPS
FRIDAY NIGHT EXPECTED TO BE IN THE SINGLE NUMBERS TO LOWER TEENS.
THESE READINGS WILL BE CLOSE TO THE MAX TEMPS SATURDAY AS REGION
WILL BE UNDER STRONG COLD ADVECTION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 AM EST THURSDAY...CHANGEABLE WX IS EXPECTED FOR DAYS 4
THRU 7 AS NORTHERN CONUS REMAINS IN FAST PROGRESSIVE FLW ALOFT.
TEMPS SATURDAY NIGHT INTO SUNDAY WL BE THE COLDEST OF THE WINTER
SEASON...WITH MANY LOCATIONS WELL BLW ZERO. WL TREND TWD THE
SLIGHTLY WARMER ECMWF SOLUTION...AND MENTION LOWS SUNDAY MORNING
FROM -15F SLK/NEK TO NEAR 0F CPV/VSF. THE COMBINATION OF VERY COLD
LLVL TEMPS MOVING OVER RELATIVELY WARM LAKE CHAMPLAIN
WATERS...COULD PRODUCE SOME CLOUDS/FLURRIES ON SUNDAY ALONG THE
IMMEDIATE LAKE SHORE. OTHERWISE...PROGGED 85H TEMPS BTWN -18C AND
-20C SUPPORT HIGHS ONLY IN THE SINGLE DIGITS AND LOWER TEENS.
MONDAY...WL CONT DRY AND COLD WITH HIGH PRES SHIFTING INTO EASTERN
CANADA. NEXT SYSTEM WL IMPACT OUR REGION ON TUESDAY...AS SFC LOW
PRES TRACKS TO OUR WEST. THE COMBINATION OF STRONG LLVL WAA AND
ASSOCIATED MOISTURE/LIFT WL PRODUCE A ROUND OF SNOW SHOWERS EARLY
TUES...FOLLOWED BY A MIX OF RAIN/SNOW SHOWERS ON TUES NIGHT INTO
WEDS. BOTH GFS/ECMWF SHOW CWA WELL ESTABLISHED IN WARM SECTOR WITH
PROGGED 85H TEMPS SURGING TO NEAR 4C BY 06Z WEDS...RESULTING IN
THE SNOW TO MIX TO RAIN...THEN BACK TO SNOW SCENARIO ONCE AGAIN
FOR OUR CWA. THIS ONCE AGAIN LOOKS LIKE AN ADVISORY TYPE
STORM...WITH OVERALL LIMITED QPF AMOUNTS. COLD AIR WITH SNOW
SHOWERS RETURN FOR WEDS INTO THURS OF NEXT WK.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...MAJOR IMPACTS TO AVIATION COMMUNITY THE NEXT
12 TO 18 HRS WITH MIXED PRECIP...STRONG LLVL WINDS...AND POTENTIAL
FOR SOME ICING. SFC ANALYSIS SHOWS DEVELOPING LOW PRES ALONG THE
MID ATLANTIC STATES WITH LARGE BATCH OF MIXED PRECIP MOVING INTO
OUR TAF SITES. IFR CONDITIONS WITH PERIODS OF LIFR WL PERSIST AT
ALL TAF SITES THRU 18Z TODAY. HOWEVER...AS WARM AIR ALOFT AND AT
THE SFC DEVELOPS AT RUT/BTV EXPECT VIS TO INCREASE WITH PERIODS OF
FZRA/PL LIKELY...ALONG WITH A MINOR ICE ACCUMULATION.
ELSEWHERE...SN/PL WL PERSIST AT MPV/PBG THRU 18Z...BEFORE ENDING
AS A PERIOD OF -FZDZ THIS AFTN WITH VIS RANGING BTWN LIFR/IFR
CONDITIONS. NE WINDS AT MSS WL KEEP PRECIP IN THE FROZEN CATEGORY
WITH SN MIXING WITH IP/FZRA ALONG WITH SOME ICE ACCUMULATION LIKELY.
OTHERWISE...DEVELOPING LLVL JET WL CREATE LOCALIZED AREAS OF GUSTY
SFC WINDS TO 35 KNTS...ESPECIALLY AT RUT BTWN 12Z-18Z TODAY. THIS
WL CAUSE AREAS OF TURBULENCE...ESPECIALLY ALONG AND NEAR THE
HIGHER TRRN. BY THIS EVENING...THE HEAVIER/STEADIER PRECIP WL BE
NORTH OF OUR TAF SITES WITH AREAS OF LOW CLOUDS/DRIZZLE LIKELY
WITH IFR/LIFR CONDITIONS. ALSO...SOME PATCHY FZDZ WL BE POSSIBLE
AT MSS/MPV...AS SFC TEMPS STAY NEAR 30F.
OUTLOOK 12Z FRIDAY THROUGH MONDAY...LOW CLOUDS AND AREAS OF BR/FOG
WL BE POSSIBLE THRU 12Z FRIDAY WITH IFR/MVFR CONDITIONS.
MEANWHILE...ANOTHER SFC LOW PRES WL IMPACT THE REGION ON
FRIDAY...WITH MORE RAIN SHOWERS DEVELOPING...BUT CHANGING TO SNOW
SHOWERS DURING THE AFTN. THIS WL CAUSE IFR CONDITIONS TO
PREVAIL...ESPECIALLY AT MSS/SLK ON FRIDAY MORNING. THESE IFR/MVFR
CONDITIONS WL SPREAD INTO PBG/BTV/MPV/RUT BY FRIDAY AFTN...AND
CONT INTO THE EVENING HRS. IMPROVING CONDITIONS WL DEVELOP BY
SATURDAY WITH VFR LIKELY AT ALL TAF SITES BY MIDDAY SATURDAY...AS
SFC HIGH PRES BUILDS INTO THE REGION.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VTZ001>012-016>019.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR VTZ011-018-019.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ026>031-034-035-087.
&&
SYNOPSIS...RJS
NEAR TERM...RJS/LAHIFF
SHORT TERM...RJS
LONG TERM...TABER
AVIATION...TABERHazardous weather outlook, Jan 12, 4:25 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 425 AM EST THU JAN 12 2012 NYZ026>031-034-035-087-VTZ001>010-012-016-017-130930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN- 425 AM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL CHANGE TO ALL SNOW BY FRIDAY AFTERNOON...AND BECOME HEAVY AT TIMES ESPECIALLY ACROSS THE HIGHER TERRAIN. A MODERATE SNOW ACCUMULATION IS LIKELY FROM THE NORTHERN ADIRONDACK MOUNTAINS INTO PARTS OF THE NORTHERN AND CENTRAL GREEN MOUNTAINS OF VERMONT BY SATURDAY MORNING. THE COMBINATION OF FALLING TEMPERATURES AND ACCUMULATING SNOW...WILL RESULT IN ROADWAYS QUICKLY BECOMING SNOW COVERED AND SLIPPERY...ESPECIALLY DURING THE FRIDAY EVENING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VTZ011-018-019-130930- WESTERN RUTLAND-EASTERN ADDISON-EASTERN RUTLAND- 425 AM EST THU JAN 12 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL CHANGE TO ALL SNOW BY FRIDAY AFTERNOON...AND BECOME HEAVY AT TIMES ESPECIALLY ACROSS THE HIGHER TERRAIN. A MODERATE SNOW ACCUMULATION IS LIKELY FROM THE NORTHERN ADIRONDACK MOUNTAINS INTO PARTS OF THE NORTHERN AND CENTRAL GREEN MOUNTAINS OF VERMONT BY SATURDAY MORNING. THE COMBINATION OF FALLING TEMPERATURES AND ACCUMULATING SNOW...WILL RESULT IN ROADWAYS QUICKLY BECOMING SNOW COVERED AND SLIPPERY...ESPECIALLY DURING THE FRIDAY EVENING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:35 PM EST | Winter Weather Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 32 hr |
Nearby
Ice Storm Warnings in New York, 2012Every ice storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.